MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC; WIRE, GUIDE, CATHETER
Model Number 1020014
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a procedure was performed to treat a lesion in the left anterior descending artery (lad).It was noted when removing the ht turntrac guide wire (gw) that was jailed in the lad, the gw snapped at the distal tip.Another gw was used to determine how much of the separated piece was left in the left main artery.A clinical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a procedure was performed to treat a lesion in the left anterior descending artery (lad).A ht turntrac guide wire (gw) was noted to be jailed by a previously implanted stent in the lad, and during its removal the gw snapped at the distal tip.The separated tip was embedded to the vessel wall behind the stent, and another gw was used to determine how much of the separated piece was left in the left main artery.A clinical delay was reported.Subsequent to the initially filed report, the device was received and the product return analysis could not confirm the separated tip.It was confirmed by the account the replacement device was inadvertently returned which was noted to have no issues during the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, patient effect, and treatment appear to be related to the operational context of the procedure.It was reported that the guide wire became jailed with a previously implanted stent.The entrapment of the guide wire likely occurred due to stent placement technique during deployment.Additionally, it was reported that manipulation of the guide wire, when the entrapment occurred, resulted in the wire separation.The separated portion of the wire was embedded into the lesion.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6 correction: health effect - clinical code 2687 removed; 3165 added.

Brand Name
HI-TORQUE TURNTRAC
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20335625
Report Number2024168-2024-11496
Device Sequence Number9592292
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public(01)08717648222726(17)260430(10)4052071
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number4052071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown